Pernicious Anaemia Society

B12 reaction

Hi folks advice needed please.

So I had my 6 loading doses from my GP. I felt after doing as much research as I could I would Simon even weekly. I usually have them im but went for subcut.

All ok with that apart from it being painful I coped better with the im way.

Next couple of days my face started burning my skin feels like it is drying and flaking and is quite painful, it has gone quite crusty around my nose and eyelids with a little puffiness. Now my answer is when the GP did the first one my face dried out a little I felt a little scaley round my eyes but nothing like it is now. Do you think the change in brand has anything to do with it. It is still hydoxy just a different brand.

I am due my next one tomorrow and as you can imagine I’m slightly worried.

Thanks in advance.

4 Replies

Lockett - how are other symptoms going?

I'd advise that you stop self injecting until you know what the reaction is.

You could try speaking to the pharmacist and see if they can recommend anything to deal with the symptoms you have at the moment if you can't face speaking to the GP about it.

It could be related to an ingredient in the injection rather than the B12 itself so would be useful to compare the contents of the two injections to see what is different.


Hi. I still have all the usual symptoms for needing the b12, no other side effect symptoms other than the ones I’ve explained. I’ve better chance of speaking to god rather than my gp. I do have both boxes tho so will compare ingredients to see what is in them.

I must admit the subcut hurt more than the Im too.


where are you doing subQ - I find stomach really painful so use thigh - others find the opposite. also - are you warming the phials in you hands before injecting?

pharmacist is always a possible alternative if you can't speak to GP


My husband is subcutting in my arm, not brave enough myself. Tbh the vial was rather cold.

Thank you for the advice I’ll nip to the chemist tomorrow 🙂

1 like

You may also like...